MAUDE Adverse Event Report: Bayer Pharma AG ESSURE; Transcervical Contraceptive Tubal Occlusion Device

Bayer Pharma AG ESSURE; Transcervical Contraceptive Tubal Occlusion Device
Model Number ESS305
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fatigue (1849)
Date of Event 01/01/2012
Type of Reportable Event Serious Injury
Event or Problem Description
Bayer case number: (b)(4).Intense chronic fatigue "[chronic fatigue]", disrupted sleep "[sleep disturbance]", depression, two burnouts "[burnout syndrome]", memory problems "[memory disturbance]", brain fog, low self-esteem "[self esteem decreased]", aspiration of saliva (i can't sleep on my back without choking) "[saliva secretion excessive]", intense and fluctuating joint pain "[joint pain]", intense and fluctuating bone pain "[bone pain]", inflammation, pubic symphysis pain "[pubic pain]", periarthritis of the hip joints "[periarthritis]", i become stiff and i have to change position "[stiffness]".Case narrative: the below report was received by health authority (b)(6) (reference number: (b)(4)) on 18-sep-2026.This spontaneous case was originally reported by a consumer and describes the occurrence of fatigue ("intense chronic fatigue") in a 53 year-old female patient who had essure inserted (lot no.626917) for female sterilisation.Additional non-serious events are detailed below.There was no information on the patient's medical history or concurrent conditions.On (b)(6) 2008, the patient had essure inserted.In 2012 she experienced fatigue (seriousness criterion medically important), sleep disorder ("disrupted sleep"), depression ("depression"), burnout syndrome ("two burnouts"), memory impairment ("memory problems "), brain fog ("brain fog"), self esteem decreased (" low self-esteem"), salivary hypersecretion ("aspiration of saliva (i can't sleep on my back without choking)"), arthralgia (" intense and fluctuating joint pain"), bone pain ("intense and fluctuating bone pain"), inflammation ("inflammation"), pubic pain (" pubic symphysis pain"), periarthritis ("periarthritis of the hip joints") and musculoskeletal stiffness ("i become stiff and i have to change position").The patient was treated with antiinflammatory agents (unknown).At the time of the report, the sleep disorder, arthralgia, bone pain, inflammation and musculoskeletal stiffness had not resolved.The outcomes for fatigue, depression, burnout syndrome, memory impairment, brain fog, self esteem decreased, salivary hypersecretion, pubic pain and periarthritis were unknown.The reporter considered arthralgia, bone pain, brain fog, burnout syndrome, depression, fatigue, inflammation, memory impairment, musculoskeletal stiffness, periarthritis, pubic pain, salivary hypersecretion, self esteem decreased and sleep disorder to be related to essure administration.The reporter commented: i am going to have my fallopian tubes, ovaries, and possibly my uterus removed depending on the positioning of the implants.I see this as mutilation, but i hope that the inflammation that the rheumatologist sees even on the x-ray will subside.He diagnosed me with pubic symphysis pain and periarthritis of the hip joint.Patient's current status: due to my inability to manage the school where i was the head teacher, after 2 burnouts and a psychoanalytic analysis and an alzheimer's screening, i resigned and since then i have been just a saleswoman.The joint and bone pain prevent me from sleeping, i become stiff and i have to change position, i am in pain in the evening, at night, in the morning, all day.I have to undergo anti-inflammatory injections every 2 months to hold down my job as a saleswoman.Actions taken to treat the patient in the healthcare facility: not specified.Diagnostic results (normal ranges are provided in parenthesis if available): body weight was reported to be 77 kg."[x-ray]" (date unknown): inflammation.Case comments: a technical investigation will be conducted, including a batch review, and a review of complaint records and other relevant data; should any new and reportable information become available from our investigation, this will be provided in a supplementary report.In case a sample is received, the investigation might lead to destruction of the sample if required to perform a proper analysis.
 
Additional Manufacturer Narrative
Bayer case number: (b)(4).Intense chronic fatigue "[chronic fatigue]" disrupted sleep "[sleep disturbance]" depression "[depression]" two burnouts "[burnout syndrome]" memory problems "[memory disturbance]" brain fog "[brain fog]" low self-esteem "[self esteem decreased]" aspiration of saliva (i can't sleep on my back without choking) "[saliva secretion excessive]" intense and fluctuating joint pain "[joint pain]" intense and fluctuating bone pain "[bone pain]" inflammation "[inflammation]" pubic symphysis pain "[pubic pain]" periarthritis of the hip joints "[periarthritis]" i become stiff and i have to change position "[stiffness]".Case narrative: the below report was received by health authority ansm (reference number: (b)(4) on 18-sep-2026.The most recent information was received on 25-sep-2026.This spontaneous case was originally reported by a consumer and describes the occurrence of fatigue ("intense chronic fatigue") in a 53 year-old female patient who had essure inserted (lot no.626917) for female sterilization.Additional non-serious events are detailed below.There was no information on the patient's medical history or concurrent conditions.On (b)(6)-2008, the patient had essure inserted.In 2012 she experienced fatigue (seriousness criterion medically important), sleep disorder ("disrupted sleep"), depression ("depression"), burnout syndrome ("two burnouts"), memory impairment ("memory problems"), brain fog ("brain fog"), self esteem decreased ("low self-esteem"), salivary hypersecretion ("aspiration of saliva (i can't sleep on my back without choking)"), arthralgia ("intense and fluctuating joint pain"), bone pain ("intense and fluctuating bone pain"), inflammation ("inflammation"), pubic pain ("pubic symphysis pain"), periarthritis ("periarthritis of the hip joints") and musculoskeletal stiffness ("i become stiff and i have to change position").The patient was treated with anti-inflammatory agents (unknown).At the time of the report, the sleep disorder, arthralgia, bone pain, inflammation and musculoskeletal stiffness had not resolved.The outcomes for fatigue, depression, burnout syndrome, memory impairment, brain fog, self esteem decreased, salivary hypersecretion, pubic pain and periarthritis were unknown.The reporter considered arthralgia, bone pain, brain fog, burnout syndrome, depression, fatigue, inflammation, memory impairment, musculoskeletal stiffness, periarthritis, pubic pain, salivary hypersecretion, self esteem decreased and sleep disorder to be related to essure administration.The reporter commented: i am going to have my fallopian tubes, ovaries, and possibly my uterus removed depending on the positioning of the implants.I see this as mutilation, but i hope that the inflammation that the rheumatologist sees even on the x-ray will subside.He diagnosed me with pubic symphysis pain and periarthritis of the hip joint.Patient's current status: due to my inability to manage the school where i was the head teacher, after 2 burnouts and a psychoanalytic analysis and an alzheimer's screening, i resigned and since then i have been just a saleswoman.The joint and bone pain prevent me from sleeping, i become stiff and i have to change position, i am in pain in the evening, at night, in the morning, all day.I have to undergo anti-inflammatory injections every 2 months to hold down my job as a saleswoman.Actions taken to treat the patient in the healthcare facility: not specified.Diagnostic results (normal ranges are provided in parenthesis if available): body weight was reported to be 77 kg."[x-ray]" (date unknown): inflammation.Batch number- 626917; manufacture date- 30-apr-2008; expiration date- 30-apr-2010.Quality-safety evaluation of ptc: for essure: no defect could be confirmed by the manufacturer.All component batches used for manufacturing of this product batch fulfilled the set specifications.Batch documentation did not reveal any deviations during the manufacturing process that could have caused the described complaint reason.Trend analysis of complaints is reviewed regularly; no signal was observed with regard to the reported complaint reason.The risk management file was reviewed, and an update was not deemed required.A technical investigation of the complaint sample could not be conducted, as no sample was available.The most recent follow-up information incorporated above includes data received on: 25-sep-2026: quality safety evaluation of product technical complaint.Case comments: a technical investigation was conducted, including a batch review, and a review of complaint records and other relevant data; should any new and reportable information become available from our investigation, this will be provided in a supplementary report.In case a sample is received, the investigation might lead to destruction of the sample if required to perform a proper analysis.

Brand Name
ESSURE
Common Device Name
Transcervical Contraceptive Tubal Occlusion Device
Manufacturer (Section D)
Bayer Pharma AG
müllerstr. 178
berlin 13353
GM  13353
Manufacturer (Section G)
Bayer Pharma AG
müllerstr. 178
berlin 13353
GM   13353
Manufacturer Contact
janice miller
100 bayer blvd, p.o. box 915
whippany 07981--091
+1(862)404-3698
MDR Report Key50866170
Report Number2951250-2026-00288
Device Sequence Number21188624
Product Code HHS
UDI-Device Identifier10888853003051
UDI-Public10888853003051
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
P020014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Reporter Type Manufacturer
Report Source Foreign,Consumer
Type of Report Initial,Followup
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2010
Device Model NumberESS305
Device Lot Number626917
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2026
Supplement Date Received by Manufacturer09/25/2026
Initial Report FDA Received Date09/23/2026
Supplement Report FDA Received Date09/28/2026
Date Device Manufactured04/30/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight169 LB